MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 4.5HLX ADV BR ANC-DYNA STR/BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

MEDOS INTERNATIONAL SARL 4.5HLX ADV BR ANC-DYNA STR/BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 222001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair surgical procedure it was observed that the 4.5hlx adv br anc-dyna str/bl anchor device was broken off.It was reported that all broken parts were removed.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection found that the device had the anchor still attached to the inserter and broken at several parts.No other anomalies were noted.The overall complaint was confirmed as the observed condition of 4.5hlx adv br anc-dyna str/bl would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during procedure.The possible root cause can be associated with improper instrument use, axial misalignment or levering during insertion.As per instructions for use (ifu); inserting the awl or drill to less than the specified depth, axial misalignment, or levering with the anchor upon insertion may result in anchor fracture.Do not apply a bending force to the inserter.This can damage the anchor or inserter tip.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary
=
> the product has not returned to j&j medtech orthopaedics, however a photo was provided for review.Visual inspection of the returned photo found the anchor broken vertically at the proximal end inside of the arthroscopic space.No other anomalies were noted.The overall complaint was confirmed as the observed condition 4.5hlx adv br anc-dyna str/bl would have contributed to the complained device issue.Based on the investigation findings, the potential cause for the reported condition is traced to the procedural variables, such handling of the device or product interaction during procedure.The possible root cause can be associated with off axis insertion and levering during insertion.As per instructions for use (ifu): inserting the awl or drill to less than the specified depth, axial misalignment, or levering with the anchor upon insertion may result in anchor fracture.Do not apply a bending force to the inserter.This can damage the anchor or inserter tip.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
4.5HLX ADV BR ANC-DYNA STR/BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22895893
Report Number1221934-2025-03286
Device Sequence Number21056955
Product Code MAI
UDI-Device Identifier10886705029402
UDI-Public(01)10886705029402(10)240L545(17)261031
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173859
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222001
Device Lot Number240L545
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer08/26/2025
09/11/2025
09/15/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date08/27/2025
09/11/2025
09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown